Case: Nephrotic Syndrome Induced With Everolimus, Voriconazole

This article originally appeared here.
Share this content:
The patient's nephrotic syndrome rapidly improved with discontinuation of everolimus and voriconazole.
The patient's nephrotic syndrome rapidly improved with discontinuation of everolimus and voriconazole.

(HealthDay News) — In a case report published online in the Journal of Clinical Pharmacy and Therapeutics, nephrotic syndrome is diagnosed in a 32-year-old female with relapsed Hodgkin's lymphoma who was on everolimus and initiated voriconazole.

Phu N. Tran, MD, and Lauren Pinter-Brown, MD, from the University of California Irvine School of Medicine, present the case of a 32-year-old female with relapsed Hodgkin's lymphoma who was treated with everolimus for 5 years.

The authors note that about 2 months after initiation of voriconazole, the patient developed nephrotic syndrome. She was taking 10 mg everolimus once daily and 200 mg voriconazole twice daily. Thrombotic microangiopathic vasculopathy was revealed in renal biopsy, as well as thin basement membrane nephropathy. Her nephrotic syndrome rapidly improved with discontinuation of everolimus and voriconazole.

"We provide in-depth analysis of the underlying mechanisms of everolimus-induced nephrotic syndrome and hypothesize that voriconazole likely decreased everolimus metabolism," the authors write. "In the era of targeted therapy for cancer, health care providers should be aware of the drug-drug interaction between everolimus (as well as tyrosine kinase inhibitors) and cytochrome P450 CYP3A4 inhibitors (i.e., voriconazole)."

Reference

  1. Tran PN, Pinter-Brown LC. Everolimus-induced nephrotic syndrome precipitated by interaction with voriconazole in a patient with Hodgkin's lymphoma. J Clin Pharm Ther. 29 June 2017. doi: 10.1111/jcpt.12572
You must be a registered member of Renal and Urology News to post a comment.

Newsletter Signup